MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE HANDLE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE HANDLE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510030
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Surgeon was using the t2 alpha guide wire gripper, whilst using it a small screw fell out.There was a slight delay of 5 minutes in the procedure as the staff fetched another guide wire handle.Stryker rep reported that there was no impact to the patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation an exact root cause could not be determined but nothing was reported during pre-operative check, which is required per ifu.In case of any material integrity issues it would have been noticed during inspection steps performed.The device inspection revealed the following: we received a guide wire handle imn instruments for evaluation.Detailed visual inspection revealed a loosened pin, which shows traces of pushing out and one missing pin.Due to the nature of the returned device, a functional inspection was not possible.Dimensional inspection of the returned pin, handle and clamping barrel revealed the required measurements within specification.Although the loosened pin could be confirmed, required measurements were within specification.Review of historical data revealed the current case as a single case.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description

Brand Name
GUIDE WIRE HANDLE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8732805
Report Number0009610622-2019-00519
Device Sequence Number14113183
Product Code LXH
UDI-Device Identifier07613327361674
UDI-Public07613327361674
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510030
Device Lot NumberKME912621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1